Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 261, NWS Atlanta, GA

May 20, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 7:58 PM EDT for 4 counties in Georgia. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 7:58 PM EDT (23:58 UTC)
Expired
May 20, 2008, 8:45 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Morgan County, GA, Oglethorpe County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 8:02 PM EDTHAIL 0.75Madison, GA
May 20, 8:05 PM EDTTSTM WND DMGMadison, GANUMEROUS TREES AND POWERLINES ARE DOWN THROUGHOUT THE CITY.
May 20, 8:20 PM EDTTSTM WND DMG1 W Greensboro, GANUMEROUS TREES ARE DOWN ON THE WEST SIDE OF THE CITY...INCLUDING ON THAT FELL ON A HOUSE.
May 20, 8:22 PM EDTTSTM WND DMGS Greensboro, GAAT LEAST 2 DOZEN TREES WERE DOWN ALONG THE I-20 CORRIDOR ACROSS THE COUNTY.
May 20, 8:22 PM EDTHAIL 0.752 S Greensboro, GAPENNY SIZE HAIL REPORTED ALONG I-20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 202359
SVRFFC
GAC133-211-221-237-210045-
/O.NEW.KFFC.SV.W.0261.080520T2358Z-080521T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUTNAM COUNTY IN CENTRAL GEORGIA
  GREENE COUNTY IN EAST CENTRAL GEORGIA
  EASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 845 PM EDT

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF WRAYSWOOD TO
  MADISON TO 7 MILES SOUTHWEST OF MADISON...MOVING SOUTHEAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENSBORO...BAIRDSTOWN AND UNION POINT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3358 8301 3349 8298 3335 8316 3350 8359
      3370 8340 3373 8330 3385 8328 3378 8299
      3375 8297 3370 8300 3367 8296 3365 8296
TIME...MOT...LOC 2358Z 303DEG 30KT 3389 8337 3360 8344
          3350 8355

$$
1 follow-up statement
000 
WWUS52 KFFC 210039
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT TUE MAY 20 2008

GAC211-221-237-210048-
/O.CAN.KFFC.SV.W.0261.000000T0000Z-080521T0045Z/
PUTNAM GA-MORGAN GA-OGLETHORPE GA-
838 PM EDT TUE MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGLETHORPE...
EASTERN MORGAN AND NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THESE COUNTIES. 
 WIND GUSTS TO 40 MPH AND HEAVY RAIN IS STILL POSSIBLE IN THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3365 8296 3358 8301 3349 8298 3335 8316
      3340 8319 3338 8323 3348 8327 3362 8314
      3369 8309 3367 8296
TIME...MOT...LOC 0038Z 303DEG 30KT 3359 8296 3342 8310
          3332 8321

$$

GAC133-210045-
/O.CON.KFFC.SV.W.0261.000000T0000Z-080521T0045Z/
GREENE GA-
838 PM EDT TUE MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR GREENE COUNTY...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM UNION POINT TO VEAZEY TO 13
MILES SOUTHWEST OF VEAZEY...MOVING SOUTHEAST AT 34 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER RURAL 
AREAS OF SOUTHEAST GREENE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3365 8296 3358 8301 3349 8298 3335 8316
      3340 8319 3338 8323 3348 8327 3362 8314
      3369 8309 3367 8296
TIME...MOT...LOC 0038Z 303DEG 30KT 3359 8296 3342 8310
          3332 8321

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:20 PM EDT, 38 minutes earlier.

Area forecast discussion, May 20, 7:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE MAY 20 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND
EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL
BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD
SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN
PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN
THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST
INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE
MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS
...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN
PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES
IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY.
TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE
HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS
INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT
RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED
TORNADO ESP IN CENTRAL GA.

FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL
MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV
GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL.
ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE
CLEARING OUT.

NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION
RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE
OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD
AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS
AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW
DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH
POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON
POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER
WINDS ALOFT WILL BE FAIRLY WEEK.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED
PREVIOUSLY.  ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS
POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK.
GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD
REASON TO CHANGE ATTM.

SNELSON

&&

.AVIATION...
CEILINGS GENERALLY 4 TO 6 THOUSAND FEET WITH THE BAND OF SHOWERS AND
THUNDERSTORMS THROUGH THE EVENING...FOLLOWED BY LITTLE MORE THAN
SCATTERED CLOUDS AT 5 THOUSAND FEET OR HIGHER THROUGH THE REST OF
THE NIGHT. THERE WILL BE A BRIEF PERIOD OF TIME BETWEEN THE PASSAGE
OF THE BAND OF PRECIPITATION AND THE ARRIVAL OF THE SURFACE FRONT
WHEN WINDS MAY BE LIGHT ENOUGH FOR FOG FORMATION. LOOKING FOR
VISIBILITIES IN THE MVFR RANGE AT A FEW NORTHERN AIRPORTS DURING
THAT TIME. AFTER FRONTAL PASSAGE LOOKING FOR NO SIGNIFICANT CLOUDS
OR RESTRICTION TO VISIBILITY AS DRIER AIR PUSHED IN ON NORTHWEST
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  82  52  84  60 /  30  10   5  20  20
ATLANTA         60  80  60  81  64 /  30  10   5  30  20
BLAIRSVILLE     55  76  47  75  54 /  20  10  10  30  20
CARTERSVILLE    56  80  52  81  59 /  20  10  10  30  20
COLUMBUS        67  86  60  86  67 /  20  10   5  40  20
GAINESVILLE     59  79  53  81  60 /  30  10  10  30  20
MACON           63  87  55  89  66 /  30  10   5  30  20
ROME            56  80  55  80  62 /  20  10  10  30  20
PEACHTREE CITY  58  80  53  82  62 /  30  10   5  30  20
VIDALIA         67  90  58  89  67 /  30  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/15
Hazardous weather outlook, May 20, 10:30 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT TUE MAY 20 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS
CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF
DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING.
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF
DALTON AND SOUTH OF COLUMBUS TO DUBLIN.

.OTHER HAZARDS...
A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A
LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25
MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER
THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS.

.DISCUSSION...
MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES
WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO
MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS
CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND
FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Local storm report, May 20, 7:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             8 W CEDARTOWN           34.02N 85.40W
05/20/2008  E1.75 INCH       POLK               GA   EMERGENCY MNGR

0620 PM     TSTM WND DMG     DAVISBORO               32.98N 82.61W
05/20/2008                   WASHINGTON         GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWERLINES WERE DOWN IN THE CITY.

&&

MSR
Local storm report, May 20, 7:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MILLEDGEVILLE           33.09N 83.24W
05/20/2008  E4.25 INCH       BALDWIN            GA   COUNTY OFFICIAL

0550 PM     TSTM WND DMG     MILLEDGEVILLE           33.09N 83.24W
05/20/2008                   BALDWIN            GA   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWN. SOME TREES AND LINES
            DOWN ON VEHICLES AND HOMES. WIDESPREAD POWER OUTAGES.
            POSSIBLY CAUSED BY A TORNADO.

&&

MSR
Local storm report, May 20, 7:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     4 NW ROSWELL            34.08N 84.41W
05/20/2008                   FULTON             GA   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWER LINES WERE KNOCKED DOWN IN
            MOUNTAIN PARK.

&&

MSR
Local storm report, May 20, 7:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             3 N MONROE              33.84N 83.71W
05/20/2008  E0.75 INCH       WALTON             GA   PUBLIC

&&

MSR
Local storm report, May 20, 7:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 SSW CARTERSVILLE      34.11N 84.83W
05/20/2008  E0.75 INCH       BARTOW             GA   COUNTY OFFICIAL

&&

MSR
Local storm report, May 20, 7:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          5 SE HOLLY SPRINGS      34.12N 84.44W
05/20/2008                   CHEROKEE           GA   EMERGENCY MNGR

            POSSIBLE TORNADO HAS BEEN REPORTED SOUTHEAST OF HOLLY
            SPRINGS...OVER 100 HOMES HAVE BEEN DAMAGED.

&&

MSR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:20 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more15 hr
May 20, 3:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette33 min
May 20, 3:59 PM EDTSevere Thunderstorm WarningFFCDade, Walker46 min
May 20, 4:02 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding43 min
May 20, 4:21 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton39 min
May 20, 4:29 PM EDTSevere Thunderstorm WarningFFCFannin, Murray, Whitfield61 min
May 20, 4:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker29 min
May 20, 4:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker51 min
May 20, 4:47 PM EDTSevere Thunderstorm WarningFFCMorgan, Putnam43 min
May 20, 4:59 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe36 min
May 20, 5:08 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon67 min
May 20, 5:11 PM EDTSevere Thunderstorm WarningFFCGreene25 min
May 20, 5:13 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren32 min
May 20, 5:16 PM EDTSevere Thunderstorm WarningFFCTaliaferro44 min
May 20, 5:24 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam51 min
May 20, 5:27 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd78 min
May 20, 5:31 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens44 min
May 20, 5:33 PM EDTSevere Thunderstorm WarningFFCJefferson26 min
May 20, 5:39 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union17 min
May 20, 5:49 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington41 min
May 20, 5:51 PM EDTTornado WarningFFCBartow, Cherokee15 min
May 20, 6:02 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington58 min
May 20, 6:08 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton52 min
May 20, 6:25 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding50 min
May 20, 6:31 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington29 min
May 20, 6:33 PM EDTTornado WarningFFCCherokee, Cobb, Fulton27 min
May 20, 6:35 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk55 min
May 20, 6:40 PM EDTSevere Thunderstorm WarningFFCGwinnett65 min
May 20, 6:44 PM EDTTornado WarningFFCDeKalb, Gwinnett46 min
May 20, 6:51 PM EDTTornado WarningFFCHaralson, Polk34 min
May 20, 7:02 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton58 min
May 20, 7:05 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Fulton40 min
May 20, 7:14 PM EDTTornado WarningFFCCobb, DeKalb, Fulton31 min
May 20, 7:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding56 min
May 20, 7:41 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.